Skip to Content

I was just put on methotrexate, 10 mg a wk, for newly diagnosed RA. Will my hair fall out?

Responses (4)

Anonymous 24 Jul 2011

Hello loriandbob,

Hair loss is a common side effect; we all react different to medications and benefits, side effects, etc., you may or may not experience it.- I hope you do not experience any of the side effects.

List of side effects.

https://www.drugs.com/sfx/methotrexate-side-effects.html

All the best,

Anonymous 25 Jul 2011

Like Maso said everyone reacts diffrent to meds. My husband has been on methotrexate 2.5 mg takes 6 1 x wk. Has been on it for years and has had no hair loss from it. He has lost hair over the years but I don't think from the meds, he is 63 and I think its like his dad, because he is losing it the same way. Good luck, Maso gave you good info.

Anonymous 25 Jul 2011

Many thanks my friend.

shopgirlly 25 Jul 2011

My mother was on methotrexate for several, several years and her hair DID NOT FALL OUT. This is the only experience I have with the drug. I think she did find out while she was dying from cancer (unrelated to RA or arthritis) that she should have been told to make sure to take FOLIC ACID. Has anyone mentioned this to you? My Mother did not take a multi-vitamin, only Calcium so that is why she was deficient in folic acid. Although, from knowledge of her condition, she should have been TOLD TO TAKE folic acid from her Doctor. You may want to research this. I can do some research too, I only know from my Mother's condition. I was told that the deep, deep vertical ridges on her fingernails were a symptom of not having enough folic acid in her diet. So please, ask around first before you decide what to do about that. Best solution would be to call Doctor's office and ask or next time you see Doctor. Best of wishes to you. RA runs in my family.

Anonymous 25 Jul 2011

shopgirlly, you are right, when my hubby started the doc put him on folic acid, everybody I know that taken it the doc writes folic acid too.

caringsonbj 25 Jul 2011

Good morning Maso! Now back to the methrotrexate I have a good friend and she did not losse hair, she was on the injectable form for psoriasis, her skin was a mess, the methtrexate did help, but as Maso said it varies with person to person. take care and I hope it really helps with the RA, that a painful thing my Dad experienced that in his fingers and joints, best wishes,

Anonymous 25 Jul 2011

Morning Billy.-

caringsonbj 25 Jul 2011

Good Morning and wish you a great day, have a good week my friend.

kaloeding 26 Jul 2011

I have been on methotrexate for about 18 months now and at first my hair did start to thin and then I had bald spots in several places on my head. My rheumatologist told me that sometimes the RA itself can cause hairloss at first also. I am taking the methotrexate as an injection which could cause hair loss to be more likely. Methotrexate is a chemotherapy drug that is often used in pediatric leucemia,but doses for RA are less so the hair loss is not as bad. I am happy to say that after a few months my hair did start to grow back. I did use a John Freda shampoo called root awakenings and I think that did help--my hairdresser also said that she knew of things that help other people she could use on me if necessary. So i hope you have no ill affects from the methotrexate--sometimes the cure is worse than the disease--at least if you get some relief the side effects are more bearable--- Best wishes-kaloeding

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions